adhd meds causing tics

Rachel - posted on 01/22/2013 ( no moms have responded yet )

4

0

0

I have a 7 yr old son with adhd, odd, and something they call adjustment disorder. I am very concerned because his meds for the adhd, (Concerta) have been causing tics. My so is always twitching his face, blinking and the ITCHING! he always itches his face, his nose, his hands. It's almost obsessive compulsive, his movements and gestures. It didn't start out this way, it was mild, but it has progressivley gotten worse. It seems like now he can't focus on things not due to his adhd, but due to his tics caused by his adhd meds.
I've talked with his docotor about this and he prescibed Clonidine to counter the tics. It did NOT help. Now he just added Tenex, it's only been about 5 days but I still don't see it helping either. Plus I want him on the least amount of meds possible. I am not happy about feeding my 7 year old a handfull of pills everyday. :(

I can see other moms our having similar occurances.
*Has anyone found a solution? something without these side effects?
*are the tics permanent? or will they stop once the meds are stopped?

thank you all in advance!!

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms